Aa
Aa
A
A
A
Close
1800740 tn?1324237171

Suboxone Tapering & Withdrawal

My suboxone doctor has me on a  fairly slow taper. I am at 2 mgs now and he wants me to jump off completely around Christmas. Since I was on a low dose of methadone (30 mgs. per day) before I went to suboxone, he seems to think
it will be quite easy for me. In December, I will have been on suboxone for a year.  Meanwhile, I'm reading horror stories about suboxone withdrawal. Do you think I will have an easy time during wds? I haven't had any major problems while tapering other than feeling tired. I simply find it hard to believe that it is going to be easy!!!  
2 Responses
Sort by: Helpful Oldest Newest
1684282 tn?1614701284
MEDICAL PROFESSIONAL
You are right, most people find it difficult to come of Suboxone at 2mg, but it is possible if you taper it down to 1mg and then continue titrating it down to as little as 1/2mg, 1/4mg and even 1/8mg. One of the patients in our clinic, who we had to detox from Suboxone, was so addicted, that no matter how far down she titrated this drug she could not get off. At one point she was literally just licking the 1mg strip, but she could not give it up. I find that most have the same problem with both of these drugs.
In case you are curious, it takes us about three to four days to get a patient off of any opiate including Suboxone, and feeling well. See if your doctor can write you a prescription for some Requip for restlessness, Neurontin for anxiety and malaise, some Flexeril or Soma for a few weeks for muscle spasms and maybe some Seroquel low dose, for sleep and Klonopin which will be helpful for sleeplessness and anxiety. It will make your withdrawals easier.  Valerian and Magnesium is sometimes helpful remedies over the counter.
The residual symptoms of insomnia and depression can last another few months. Thus, it is not easy, but it gets better and better over time and you can look forward to a drug free healthy energetic you in the future. When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself.  It will take time - two to four weeks at least, for your receptors to downregulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime.
Take a look at my blogs about options for detox and recovery. You may also take a look at my clinic website where I also have my blogs and a lot of other info about drug addiction and recovery. Look especially into the blog and the info on Naltrexone therapy after getting clean. It really improves your chances of staying clean for good by cutting down your physical cravings. Look into my clinic website as well. All this can be done by clicking on my name in blue.
Helpful - 1
1800740 tn?1324237171
Thank you so much for your comment. I am puzzled as to why he seems to think I won't have any problems. I will definitely ask for these medications to help me with wds and I'll check out your blog. I really appreciate your help!!  
Helpful - 0

You are reading content posted in the Addiction Forum

Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.